Hand-foot syndrome (HFS), or palmar-plantar erythrodysesthesia, is a common side effect in patients taking long-term 5-fluorouracil treatment and is the most frequently reported side effect of oral capecitabine therapy (≥ 50% of patients). Although the pathogenesis of HFS is not fully understood, it may be due to damaged deep capillaries in the soles of the feet and palms of the hands, leading to a COX inflammatory-type reaction, or related to enzymes involved in the metabolism of capecitabine, namely, thymidine phosphorylase and dihydropyrimidine dehydrogenase. Ethnic variations in the clinical manifestation of HFS warrant further attention, and an alternative system for grading HFS in non-white patients has been proposed. In addition to treatment interruption and dose reduction, supportive treatments can help alleviate symptoms. Because capecitabine is an oral therapy administered at home, it is crucial that patients understand the importance of complying with treatment, be aware of the possibility of HFS, and inform the doctor or nurse immediately if symptoms of HFS develop. Several cases of HFS are presented.